Alert archive / Texas / Flash Flood Warnings in 2004

Flash Flood Warning 209, NWS Austin/San Antonio, TX

June 29, 2004Bastrop County, Travis County, Williamson County, Texas

NWS Austin/San Antonio, TX issued this flash flood warning at Jun 29, 2004, 10:03 AM CDT for Bastrop County, Travis County, Williamson County, Texas. It was in force for 3 hr. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Jun 29, 2004, 10:03 AM CDT (15:03 UTC)
Expired
Jun 29, 2004, 1:00 PM CDT
In force
3 hr
Issued by
NWS Austin/San Antonio, TX
Area
Counties, with a storm outline in the text

Counties Bastrop County, TX, Travis County, TX, Williamson County, TX

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this flash flood warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Fort Worth, TX (KFWD), launched 12:00Z, 3.1 hours before the alert went out and 275 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Fort Worth, TX at 12:00Z on 2004-06-29Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 397 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Fort Worth, TX at 12:00Z on 2004-06-29The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 27 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
397 J/kg
Mixed-layer CIN
-44 J/kg
Mixed-layer LCL
815 m above ground
0-6 km bulk shear
8 kt
0-1 km storm-relative helicity
27 m²/s²
0-3 km storm-relative helicity
37 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WGUS54 KEWX 291509
FFWSAT
TXC021-453-491-291800-

BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX
1003 AM CDT TUE JUN 29 2004

THE NATIONAL WEATHER SERVICE IN AUSTIN SAN ANTONIO HAS ISSUED A

* FLASH FLOOD WARNING FOR THE FOLLOWING COUNTIES...
  WILLIAMSON
  TRAVIS
  BASTROP

* UNTIL 100 PM CDT

* AT 1003 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR 
  INDICATED AREAS OF HEAVY RAIN OVER PARTS OF TRAVIS...
  WILLIAMSON...AND BASTROP COUNTIES.  

* OTHER LOCATIONS IN THE WARNING INCLUDE PARTS OF
  TRAVIS...WILLIAMSON AND BASTROP COUNTIES.

HEAVY RAINS ARE EXPECTED IN THE NEXT 1 TO 2 HOURS...FROM
SHOWERS AND THUNDERSTORMS.  WIND GUSTS OF 20 TO 40 MPH AND
FREQUENT LIGHTNING WILL ACCOMPANY THESE SHOWERS AND
THUNDERSTORMS.

EXCESSIVE RUNOFF FROM THIS STORM WILL CAUSE FLASH FLOODING OF SMALL
CREEKS AND STREAMS...HIGHWAYS AND UNDERPASSES. ADDITIONALLY...COUNTRY
ROADS AND FARMLANDS ALONG THE BANKS OF CREEKS AND STREAMS AND OTHER
LOW LYING AREAS ARE SUBJECT TO FLASH FLOODING.

LAT...LON 3038 9810 2990 9732 3008 9716 3037 9747
          3067 9732 3086 9784

$$
4 follow-up statements
000 
WGUS74 KEWX 291553
FFSSAT
TXC013-019-021-029-055-091-187-209-259-265-325-453-491-493-291715-

FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX
1050 AM CDT TUE JUN 29 2004

...A FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 1 PM CDT FOR
WILLIAMSON...TRAVIS AND BASTROP COUNTIES...

...A FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 215 PM CDT FOR
HAYES...COMAL...CALDWELL...GUADALUPE...BEXAR...WILSON...ATASCOSA
AND MEDINA COUNTIES...

...A FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 230 PM CDT FOR
KERR...KENDALL AND BANDERA COUNTIES...

...FLASH FLOOD WATCH REMAINS IN EFFECT THROUGH 4 PM CDT WEDNESDAY
AFTERNOON.

NATIONAL WEATHER SERVICE DOPPLER RADARS CONTINUED TO INDICATE HEAVY
RAINFALL ACROSS MUCH OF SOUTH CENTRAL TEXAS. RAINFALL RATES OF ONE
ONE HALF INCH TO ONE INCH PER HOUR ARE EXPECTED. THE STRONGEST STORMS
WILL PRODUCE RAINFALL RATES OF 2 TO 3 INCHES PER HOUR.  THE SHOWERS
AND THUNDERSTORMS WILL CONTINUE TO MOVE NORTH THROUGH THE AFTERNOON
AND INTO THE EVENING.

AFTER SEVERAL DAYS OF RAIN ACROSS THE REGION...SOILS ARE SATURATED
AND AND ADDITIONAL RAINFALL WILL QUICKLY RUN OFF.  IF YOU LIVE IN
OR NEAR A FLOOD PRONE AREA...BE PREPARED TO MOVE TO SAFETY OR HIGHER
GROUND QUICKLY IF A WARNING IS ISSUED OR FLOODING IS OBSERVED.

MOTORISTS TRAVELING ACROSS SOUTH CENTRAL TEXAS SHOULD EXERCISE
EXTREME CAUTION IN AREAS OF HEAVY RAINFALL.  BE ESPECIALLY
CAUTIOUS IN LOW LYING AREAS...NEAR LOW WATER CROSSINGS AND
NEAR CREEK OR RIVERS.  DO NOT DRIVE INTO WATER THAT COVERS
THE ROADWAY.  REMEMBER...TURN AROUND DONT DROWN.

IN ADDITION TO THE THREAT FOR FLASH FLOODING...RIVER FLOODING COULD
ALSO BE A CONCERN.  HEAVY RAINFALL WILL RUN OFF QUICKLY AND CAUSE
RAPID RISES ON AREA CREEKS...STREAMS AND RIVERS.  IF YOU LIVE NEAR A
CREEK...STREAM OR RIVER...BE PREPARED TO MOVE QUICKLY TO HIGHER
GROUND IF A WARNING IS ISSUED OR FLOODING IS OBSERVED.

WITH ADDITIONAL HEAVY RAINFALL EXPECTED INTO WEDNESDAY...RESIDENTS
SHOULD CONTINUE TO MONITOR THE LATEST FORECAST AND WARNINGS.

$$
000 
WGUS74 KEWX 291617
FFSSAT
TXC013-019-021-029-055-091-187-209-259-265-325-453-491-493-291715-

FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX

1115 AM CDT TUE JUN 29 2004

...A FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 1 PM CDT FOR
WILLIAMSON...TRAVIS AND BASTROP COUNTIES...

...A FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 215 PM CDT FOR
HAYES...COMAL...CALDWELL...GUADALUPE...BEXAR...WILSON...ATASCOSA
AND MEDINA COUNTIES...

...A FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 230 PM CDT FOR
KERR...KENDALL AND BANDERA COUNTIES...

...FLASH FLOOD WATCH REMAINS IN EFFECT THROUGH 4 PM CDT WEDNESDAY
AFTERNOON.

NATIONAL WEATHER SERVICE DOPPLER RADARS CONTINUED TO INDICATE HEAVY 
RAINFALL ACROSS MUCH OF SOUTH CENTRAL TEXAS.  RAINFALL RATES OF ONE 
ONE HALF INCH TO ONE INCH PER HOUR ARE EXPECTED.  THE STRONGEST 
STORMS WILL PRODUCE RAINFALL RATES OF 2 TO 3 INCHES PER HOUR.  THE 
SHOWERS AND THUNDERSTORMS WILL CONTINUE TO MOVE NORTH THROUGH THE 
AFTERNOON AND INTO THE EVENING.

AT 1115 AM CDT...VERY HEAVY RAIN WAS FORMING OVER 
BEXAR...GUADALUPE...COMAL...AND KENDALL COUNTIES.
THIS INCLUDES THE SAN ANTONIO METROPOLITAN AREA. 
HEAVY RAINS IN THIS AREA WILL CONTINUE THE NEXT 1 TO 2 HOURS.

IN ADDITION...AT 1115 AM...VERY HEAVY RAINS OVER HAYS COUNTY AND
NEAR SAN MARCOS ARE MOVING NORTH TO THE AUSTIN AREA...TRAVIS 
COUNTY...AND WILLIAMSON COUNTY. 
 
HEAVY RAINS WILL EXPAND TO OTHER PARTS OF SOUTH CENTRAL TEXAS
IN THE NEXT FEW HOURS. 

THIS IS A SUMMER HEAVY RAIN EVENT TODAY...AND HEAVY RAINS TODAY 
WILL CAUSE FLASH FLOODING.  RAINFALL AMOUNTS OF 1 TO 3 INCHES
IS EXPECTED...WITH ISOLATED 3 TO 7 INCH AMOUNTS POSSIBLE.

AFTER SEVERAL DAYS OF RAIN ACROSS THE REGION...SOILS ARE SATURATED
AND AND ADDITIONAL RAINFALL WILL QUICKLY RUN OFF.  IF YOU LIVE IN
OR NEAR A FLOOD PRONE AREA...BE PREPARED TO MOVE TO SAFETY OR HIGHER
GROUND QUICKLY IF A WARNING IS ISSUED OR FLOODING IS OBSERVED.

MOTORISTS TRAVELING ACROSS SOUTH CENTRAL TEXAS SHOULD EXERCISE
EXTREME CAUTION IN AREAS OF HEAVY RAINFALL.  BE ESPECIALLY
CAUTIOUS IN LOW LYING AREAS...NEAR LOW WATER CROSSINGS AND
NEAR CREEK OR RIVERS.  DO NOT DRIVE INTO WATER THAT COVERS
THE ROADWAY.  REMEMBER...TURN AROUND DONT DROWN.

IN ADDITION TO THE THREAT FOR FLASH FLOODING...RIVER FLOODING COULD
ALSO BE A CONCERN.  HEAVY RAINFALL WILL RUN OFF QUICKLY AND CAUSE
RAPID RISES ON AREA CREEKS...STREAMS AND RIVERS.  IF YOU LIVE NEAR A
CREEK...STREAM OR RIVER...BE PREPARED TO MOVE QUICKLY TO HIGHER
GROUND IF A WARNING IS ISSUED OR FLOODING IS OBSERVED.

WITH ADDITIONAL HEAVY RAINFALL EXPECTED INTO WEDNESDAY...RESIDENTS
SHOULD CONTINUE TO MONITOR THE LATEST FORECAST AND WARNINGS.

$$
000 
WGUS74 KEWX 291716
FFSSAT
TXC013-019-021-029-031-053-055-091-171-187-209-259-265-299-325-453-
491-493-291915-

FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX
1209 PM CDT TUE JUN 29 2004

...A FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 1 PM CDT FOR
WILLIAMSON...TRAVIS AND BASTROP COUNTIES...

...A FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 215 PM CDT FOR
HAYES...COMAL...CALDWELL...GUADALUPE...BEXAR...WILSON...ATASCOSA
AND MEDINA COUNTIES...

...A FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 230 PM CDT FOR
KERR...KENDALL AND BANDERA COUNTIES...

...A FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 345 PM CDT FOR
BLANCO AND GILLESPIE COUNTIES...

...A FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 4 PM CDT FOR
BURNET AND LLANO COUNTIES...

...FLASH FLOOD WATCH REMAINS IN EFFECT THROUGH 4 PM CDT WEDNESDAY
AFTERNOON.

NATIONAL WEATHER SERVICE DOPPLER RADARS CONTINUED TO INDICATE HEAVY
RAINFALL FORMING ACROSS SOUTH CENTRAL TEXAS.

THIS IS A SUMMER HEAVY RAIN EVENT TODAY...AND HEAVY RAINS TODAY
WILL CAUSE FLASH FLOODING.  RAINFALL AMOUNTS OF 1 TO 3 INCHES
IS EXPECTED...WITH ISOLATED 3 TO 7 INCH AMOUNTS POSSIBLE.

AT 1209 PM CDT...A LARGE AREA OF RAIN...FROM SHOWERS AND
THUNDERSTORMS...WAS FROM MEDINA...BEXAR...AND ATASCOSA
COUNTIES TO LLANO...BURNET...WILLIAMSON...TRAVIS
AND BASTROP COUNTIES.  THESE HEAVY RAINS WILL AFFECT PARTS
OF THE TEXAS HILL COUNTRY...AS WELL AS THE AUSTIN AND
SAN ANTONIO METROPOLITAN AREAS.  THESE RAINS WILL CONTINUE
THE NEXT FEW HOURS.

HEAVY RAINS COULD EXPAND TO OTHER PARTS OF SOUTH CENTRAL TEXAS
THIS AFTERNOON.

RAINFALL RATES OF ONE ONE HALF INCH TO ONE INCH PER HOUR ARE
EXPECTED. THE STRONGEST STORMS WILL PRODUCE RAINFALL RATES OF 2 TO 3
INCHES PER HOUR.  THE SHOWERS AND THUNDERSTORMS WILL CONTINUE TO MOVE
NORTH THROUGH THE AFTERNOON AND INTO THE EVENING.

JUNE 2004 HAS BEEN VERY WET OVER PARTS OF CENTRAL AND SOUTH CENTRAL
TEXAS.  SOILS ARE SATURATED AND ADDITIONAL RAINFALL WILL QUICKLY
RUN OFF.  IF YOU LIVE IN OR NEAR A FLOOD PRONE AREA...BE PREPARED TO
MOVE TO SAFETY OR HIGHER GROUND QUICKLY IF A WARNING IS ISSUED OR
FLOODING IS OBSERVED.

MOTORISTS TRAVELING ACROSS SOUTH CENTRAL TEXAS SHOULD EXERCISE
EXTREME CAUTION IN AREAS OF HEAVY RAINFALL.  BE ESPECIALLY
CAUTIOUS IN LOW LYING AREAS...NEAR LOW WATER CROSSINGS AND
NEAR CREEK OR RIVERS.  DO NOT DRIVE INTO WATER THAT COVERS
THE ROADWAY.  REMEMBER...TURN AROUND DONT DROWN.

IN ADDITION TO THE THREAT FOR FLASH FLOODING...RIVER FLOODING COULD
ALSO BE A CONCERN.  HEAVY RAINFALL WILL RUN OFF QUICKLY AND CAUSE
RAPID RISES ON AREA CREEKS...STREAMS AND RIVERS.  IF YOU LIVE NEAR A
CREEK...STREAM OR RIVER...BE PREPARED TO MOVE QUICKLY TO HIGHER
GROUND IF A WARNING IS ISSUED OR FLOODING IS OBSERVED.

WITH ADDITIONAL HEAVY RAINFALL EXPECTED INTO WEDNESDAY...RESIDENTS
SHOULD CONTINUE TO MONITOR THE LATEST FORECAST AND WARNINGS.

$$
000 
WGUS74 KEWX 291731
FFSSAT
TXC013-019-021-029-031-053-055-091-171-187-209-259-265-299-325-453-
491-493-291915-

FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX
1230 PM CDT TUE JUN 29 2004

...A FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 1 PM CDT FOR
WILLIAMSON...TRAVIS AND BASTROP COUNTIES...

...A FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 215 PM CDT FOR
HAYS...COMAL...CALDWELL...GUADALUPE...BEXAR...WILSON...ATASCOSA
AND MEDINA COUNTIES...

...A FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 230 PM CDT FOR
KERR...KENDALL AND BANDERA COUNTIES...

...A FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 345 PM CDT FOR
BLANCO AND GILLESPIE COUNTIES...

...A FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 4 PM CDT FOR
BURNET AND LLANO COUNTIES...

...FLASH FLOOD WATCH REMAINS IN EFFECT THROUGH 4 PM CDT WEDNESDAY
AFTERNOON.

NATIONAL WEATHER SERVICE DOPPLER RADARS CONTINUED TO INDICATE HEAVY
RAINFALL FORMING ACROSS SOUTH CENTRAL TEXAS.

THIS IS A SUMMER HEAVY RAIN EVENT TODAY...AND HEAVY RAINS TODAY
WILL CAUSE FLASH FLOODING.  RAINFALL AMOUNTS OF 1 TO 3 INCHES
IS EXPECTED...WITH ISOLATED 3 TO 7 INCH AMOUNTS POSSIBLE.

AT 1230 PM CDT...A LARGE AREA OF RAIN...FROM SHOWERS AND
THUNDERSTORMS...WAS FROM MEDINA...BEXAR...AND ATASCOSA
COUNTIES TO LLANO...BURNET...WILLIAMSON...TRAVIS
AND BASTROP COUNTIES.  THESE HEAVY RAINS WILL AFFECT PARTS
OF THE TEXAS HILL COUNTRY...AS WELL AS THE AUSTIN AND
SAN ANTONIO METROPOLITAN AREAS.  THESE RAINS WILL CONTINUE
THE NEXT FEW HOURS.

HEAVY RAINS COULD EXPAND TO OTHER PARTS OF SOUTH CENTRAL TEXAS
THIS AFTERNOON.

RAINFALL RATES OF ONE ONE HALF INCH TO ONE INCH PER HOUR ARE
EXPECTED. THE STRONGEST STORMS WILL PRODUCE RAINFALL RATES OF 2 TO 3
INCHES PER HOUR.  THE SHOWERS AND THUNDERSTORMS WILL CONTINUE TO MOVE
NORTH THROUGH THE AFTERNOON AND INTO THE EVENING.

JUNE 2004 HAS BEEN VERY WET OVER PARTS OF CENTRAL AND SOUTH CENTRAL
TEXAS.  SOILS ARE SATURATED AND ADDITIONAL RAINFALL WILL QUICKLY
RUN OFF.  IF YOU LIVE IN OR NEAR A FLOOD PRONE AREA...BE PREPARED TO
MOVE TO SAFETY OR HIGHER GROUND QUICKLY IF A WARNING IS ISSUED OR
FLOODING IS OBSERVED.

MOTORISTS TRAVELING ACROSS SOUTH CENTRAL TEXAS SHOULD EXERCISE
EXTREME CAUTION IN AREAS OF HEAVY RAINFALL.  BE ESPECIALLY
CAUTIOUS IN LOW LYING AREAS...NEAR LOW WATER CROSSINGS AND
NEAR CREEK OR RIVERS.  DO NOT DRIVE INTO WATER THAT COVERS
THE ROADWAY.  REMEMBER...TURN AROUND DONT DROWN.

IN ADDITION TO THE THREAT FOR FLASH FLOODING...RIVER FLOODING COULD
ALSO BE A CONCERN.  HEAVY RAINFALL WILL RUN OFF QUICKLY AND CAUSE
RAPID RISES ON AREA CREEKS...STREAMS AND RIVERS.  IF YOU LIVE NEAR A
CREEK...STREAM OR RIVER...BE PREPARED TO MOVE QUICKLY TO HIGHER
GROUND IF A WARNING IS ISSUED OR FLOODING IS OBSERVED.

WITH ADDITIONAL HEAVY RAINFALL EXPECTED INTO WEDNESDAY...RESIDENTS
SHOULD CONTINUE TO MONITOR THE LATEST FORECAST AND WARNINGS.

$$

What forecasters said that day

The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Austin/San Antonio, TX wrote its last area forecast discussion before this flash flood warning went out at Jun 29, 9:30 AM CDT, 33 minutes earlier.

Area forecast discussion, Jun 29, 9:30 AM CDT, 33 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX
930 AM CDT TUE JUN 29 2004

.UPDATE DISCUSSION...
A FLASH FLOOD WATCH IS CURRENTLY IN PLACE FOR ALL OF SOUTH CENTRAL
TEXAS AND THE HILL COUNTRY UNTIL 4PM WEDNESDAY. WE DONT SEE THIS
CHANGING AT THIS TIME.

THE COUNTY WARNING FORECAST AREA...(CWFA)...CONTINUES TO BE UNDER
THE INFLUENCE OF SEVERAL FEATURES. ONE BEING THE LOW LEVEL INFLOW OFF
THE GULF AND THE RIDGE PARKED TO THE EAST. THE SECOND BEING THE UPPER
LEVEL MOISTURE INFLOW FROM THE PACIFIC/BAJA REGION AS SEEN BY WV/IR
SATELLITE LOOPS. A WEAK RIDGE IS LOCATED TO THE NORTHWEST AND THE
SOUTHERN AND CENTRAL PLAINS ARE DOMINATED BY WEAK TROFING. MOISTURE
CONTINUES TO BE ADVECTION INTO THE REGION AND WILL CONTINUE UNTIL
THE EASTERN GULF RIDGE REINFORCES THE SOUTHERN PLAINS AS FORECASTED
TO DO SO THIS WEEKEND.

MODEL GUIDANCE CONTINUES TO SHOW A VERY WET CONDITIONS FOR THE CWFA
THROUGH LATE WEDNESDAY. THE ONLY DIFFERENCES HAVE BEEN THE AMOUNT OF
RAIN FORECASTED TO FALL. BUT ALL THE MODELS AGREE WITH THE ONGOING
RAIN EVENT ENDING BY THIS WEEKEND.

THE 4AM FORECAST PACKAGE HAS EVERYTHING HANDLED OK.
WILL MAKE A FEW MINOR ADJUSTMENTS TO BRING THE GRIDS AND FORECAST
MORE INLINE WITH THE CHANGING WEATHER TRENDS.

&&

.PREV DISCUSSION...
S TX REMAINS SETUP FOR ADDITIONAL HEAVY RAINFALL FOR THE NEXT
36-48 HOURS WITH THE POSSIBILITY OF LESSENING RAIN CHCS FROM THE
WEST BY LATE WEDNESDAY OR THURSDAY. S TX CONTS TO BE ON THE NW
PERIPHERY OF A RIDGE OVER THE GLFMEX...KEEPING A MID LEVEL TAP OF
TROPICAL MOISTURE ACROSS S TX FROM MEXICO.  S/W ENERGY IS BEING
EJECTED ACRS NRN MEXICO INTO SOUTHWEST TX AROUND THE BASE OF AN UPR
TROF OVR CA/BAJA. SEE NO REASON NOT TO EXTEND THE CURRENT FLOOD WATCH
THRU WED AFTN FOR THE ENTIRE CWA GIVEN THIS SCENARIO.

CURRENT GFS/ECMWF MODEL TRENDS INDICATE THE GULF RDG TO BUILD
WESTWARD WITH TIME AND PUSHING THE MONSOON WEST TO THE SW CONUS.
THE GFS IS A BIT FASTER/STRONGER IN BUILDING THE RDG INTO THE SRN
ROCKIES THAN THE ECMWF SO HAVE KEPT CHC POPS INTO THU...HOWEVER BY
THE 4TH OF JULY WEEKEND INTO EARLY NEXT WEEK...EITHER MODEL SHOWS A
MUCH DRIER WX PATTERN...EXCEPT FOR THE POSSIBILITY OF NWLY FLOW MCSS
SKIRTING THE NERN CWA.

&&

.EWX WATCHES/WARNINGS/ADVISORIES...FLOOD WATCH FOR FLASH FLOODING
FOR ALL OF SOUTH CENTRAL TEXAS UNTIL 4PM WEDNESDAY.

&&
Hazardous weather outlook, Jun 29, 6:00 AM CDT, 4 hours 3 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX
600 AM CDT TUE JUN 29 2004

TXZ171>173-183>194-202>209-217>225-228-301100-
ATASCOSA-BANDERA-BASTROP-BEXAR-BLANCO-BURNET-CALDWELL-COMAL-DEWITT-
DIMMIT-EDWARDS-FAYETTE-FRIO-GILLESPIE-GONZALES-GUADALUPE-HAYS-KARNES-
KENDALL-KERR-KINNEY-LAVACA-LEE-LLANO-MAVERICK-MEDINA-REAL-TRAVIS-
UVALDE-VAL VERDE-WILLIAMSON-WILSON-ZAVALA-
600 AM CDT TUE JUN 29 2004

THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTH CENTRAL TEXAS.

.DAY ONE...TODAY AND TONIGHT.
A FLASH FLOOD WATCH FOR ALL OF SOUTH CENTRAL TEXAS AND THE HILL
COUNTY HAS BEEN EXTENDED THROUGH WEDNESDAY AFTERNOON.  A VERY MOIST
AND UNSTABLE AIRMASS REMAINS IN PLACE. A SERIES OF UPPER LEVEL
DISTURBANCES WILL CONTINUE TO GENERATE SHOWERS AND THUNDERSTORMS
TODAY AND TONIGHT...GRADUALLY SPREADING FROM WEST TO EAST ACROSS
SOUTH CENTRAL TEXAS. HEAVY RAINFALL MAY CAUSE FLOODING. ADDITIONAL
RAINFALL AMOUNTS WILL AVERAGE 1 TO 3 INCHES ARE LIKELY WITH ISOLATED
AMOUNTS OF UP TO 6 INCHES POSSIBLE.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY.
THE FLASH FLOOD WATCH WILL EXTEND THROUGH WEDNESDAY AFTERNOON.
SHOWERS AND THUNDERSTORMS WILL CONTINUE. HEAVY RAINFALL MAY CAUSE
FLOODING WEDNESDAY. THE WEATHER PATTERN IS EXPECTED TO CHANGE
THURSDAY LEADING TO LOWER CHANCES OF RAINS FRIDAY INTO THE FOURTH OF
JULY WEEKEND.

.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION IS NOT ANTICIPATED AT THIS TIME.

In the hours before

Local storm report, Jun 29, 6:01 AM CDT, 4 hours 2 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX
601 AM CDT TUE JUN 29 2004

..TIME...   ...EVENT...     ...CITY LOCATION...      ...LAT.LON...
..DATE...   ....MAG....     ..COUNTY LOCATION...ST.. ...SOURCE....
            ..REMARKS..

0555 AM     FLASH FLOOD      VANDERPOOL              29.74N 99.55W
06/29/2004                   BANDERA            TX   LAW ENFORCEMENT

            TWO FEET OF WATER OVER THE ROAD ON HIGHWAY 187.

&&

DC
Local storm report, Jun 29, 7:21 AM CDT, 2 hours 42 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX
721 AM CDT TUE JUN 29 2004

..TIME...   ...EVENT...     ...CITY LOCATION...      ...LAT.LON...
..DATE...   ....MAG....     ..COUNTY LOCATION...ST.. ...SOURCE....
            ..REMARKS..

0606 AM     FLASH FLOOD      GARNER STATE PARK       29.57N 99.74W
06/29/2004                   UVALDE             TX   LAW ENFORCEMENT

            12 FEET OF WATER IN GARNER STATE PARK.

&&

DC
Local storm report, Jun 29, 8:26 AM CDT, 1 hour 37 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX
826 AM CDT TUE JUN 29 2004

..TIME...   ...EVENT...     ...CITY LOCATION...      ...LAT.LON...
..DATE...   ....MAG....     ..COUNTY LOCATION...ST.. ...SOURCE....
            ..REMARKS..

0746 AM     FLASH FLOOD      3 NW MEDINA             29.83N 99.29W
06/29/2004                   BANDERA            TX   LAW ENFORCEMENT

            HIGHWAY 2107 NORTHWEST OF HIGHWAY 16 CLOSED.

&&

DC
Local storm report, Jun 29, 9:40 AM CDT, 23 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX
940 AM CDT TUE JUN 29 2004

..TIME...   ...EVENT...     ...CITY LOCATION...      ...LAT.LON...
..DATE...   ....MAG....     ..COUNTY LOCATION...ST.. ...SOURCE....
            ..REMARKS..

0100 AM     FLASH FLOOD      LEAKEY                  29.72N 99.76W
06/29/2004                   REAL               TX   DEPT OF HIGHWAYS

            HIGHWAYS 335,336,337,55,1120,2631 CLOSED.

0855 AM     FLASH FLOOD      UVALDE                  29.22N 99.78W
06/29/2004                   UVALDE             TX   LAW ENFORCEMENT

            SEVERAL WATER RESCUES OF PEOPLE IN TREES.

&&

VL/DC

The office that day

Everything else NWS Austin/San Antonio, TX issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jun 28, 7:19 PM CDTSevere Thunderstorm WarningEWXZavala56 min
Jun 28, 10:55 PM CDTFlash Flood WarningEWXEdwards, Kinney3 hr
Jun 28, 11:21 PM CDTFlash Flood WarningEWXBandera3 hr
Jun 28, 11:27 PM CDTFlash Flood WarningEWXReal3 hr
Jun 29, 12:51 AM CDTFlash Flood WarningEWXUvalde6 hr
Jun 29, 1:56 AM CDTFlash Flood WarningEWXEdwards, Kinney4 hr
Jun 29, 2:30 AM CDTFlash Flood WarningEWXReal4 hr
Jun 29, 3:19 AM CDTFlash Flood WarningEWXBandera3 hr
Jun 29, 6:01 AM CDTFlash Flood WarningEWXBandera, Edwards, Real, Uvalde4 hr
Jun 29, 10:12 AM CDTFlash Flood WarningEWXAtascosa, Bexar, Caldwell, Comal, Guadalupe, Hays and 2 more4 hr
Jun 29, 10:36 AM CDTFlash Flood WarningEWXBandera, Kendall, Kerr4 hr
Jun 29, 11:44 AM CDTFlash Flood WarningEWXBlanco, Gillespie4 hr
Jun 29, 12:03 PM CDTFlash Flood WarningEWXBurnet, Llano4 hr
Jun 29, 12:35 PM CDTFlash Flood WarningEWXBexar3 hr
Jun 29, 12:49 PM CDTFlash Flood WarningEWXFayette, Lee5 hr
Jun 29, 1:00 PM CDTFlash Flood WarningEWXBastrop, Travis, Williamson5 hr
Jun 29, 1:35 PM CDTFlash Flood WarningEWXAtascosa, Bandera, Bexar, Blanco, Burnet, Caldwell and 10 more4 hr
Jun 29, 1:49 PM CDTFlash Flood WarningEWXDeWitt, Gonzales, Karnes, Lavaca4 hr
Jun 29, 2:48 PM CDTFlash Flood WarningEWXDimmit, Real, Uvalde, Zavala3 hr
Jun 29, 4:00 PM CDTFlash Flood WarningEWXBexar6 hr

Nearby

Flash Flood Warnings in Texas, 2004Every flash flood warning in 2004

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.